Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 26, 2012, 6:28 PM EDT for Towns County, Union County, Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 6:28 PM EDT (22:28 UTC)
- Expired
- Apr 26, 2012, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
Counties Towns County, GA, Union County, GA
The radar
The Greer radar (KGSP), 151 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:06 PM EDT | HAIL 1 | Hiawassee, GA | THE PUBLIC REPORTED QUARTER SIZED HAIL IN THE CITY OF HIAWASSEE. |
| Apr 26, 7:08 PM EDT | HAIL 0.5 | Macedonia, GA | DIME SIZED HAIL WAS REPORTED BY THE PUBLIC AT 708 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
654
WWUS82 KFFC 262228
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT THU APR 26 2012
GAZ008-009-262315-
628 PM EDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION AND TOWNS
COUNTIES UNTIL 715 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 8 MILES NORTH OF GUMLOG...AND MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM AS
IT MOVES ACROSS PARTS OF UNION AND TOWNS COUNTIES THROUGH 715 PM
EDT. OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS
STORM.
IF YOU ARE IN THE PATH OF THIS STORM... PLEASE MOVE IN DOORS UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3499 8354 3494 8355 3493 8359 3488 8365
3482 8365 3480 8367 3478 8382 3473 8384
3474 8394 3473 8397 3474 8410 3480 8410
3480 8413 3485 8415 3489 8411 3495 8418
3499 8413
TIME...MOT...LOC 2224Z 308DEG 35KT 3507 8394
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 26, 3:48 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 26, 3:48 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT THU APR 26 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY/... MORNING SHOWERS AND THUNDERSTORMS OVER FAR NORTHEAST GEORGIA HAVE SUBSIDED AND MOVED OVER THE CAROLINAS...ASSOCIATED WITH UPPER LEVEL IMPULSE SLID THROUGH THE TENNESSEE VALLEY. SURFACE LOW PRESSURE MOVING THROUGH THE OHIO VALLEY AND INTO THE MIDATLANTIC STATES WAS KEEPING AMPLE MOISTURE ACROSS THE NORTHERN CWA. AS LOW PUSHES OVER THE MIDATLANTIC BIGHT INTO FRIDAY...FRONTAL BOUNDARY ENTERS NORTHWEST GEORGIA. WITH THIS BOUNDARY...COMBINED WITH A SERIES OF IMPULSES...PRECIP POTENTIAL REMAINS STEADY THROUGH FRIDAY...AND HAVE OPTED TO KEEP SLIGHT CHANCE TO CHANCE POPS NORTH OF THE ATLANTA METRO AREA. MODELED INSTABILITY THROUGH SATURDAY SUPPORTS MENTION OF ISOLATED TO SCATTERED THUNDER...THOUGH STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. POPS DIMINISH QUICKLY INTO SATURDAY AS HIGH PRESSURE CENTERED OVER THE SOUTH ATLANTIC NOSES INTO THE AREA. OVERALL...SIDED WITH THE WARMER MET GUIDANCE FOR LOWS THROUGH THE SHORT TERM...WITH DECENT CLOUD COVER AND PRECIP ACTIVITY KEEPING OVERNIGHT LOWS MORE MILD. HIGHS EXPECTED TO WARM INTO THE MID TO UPPER 80S BY SATURDAY. WINDS TODAY HAVE BEEN SLIGHTLY LOWER THAN ANTICIPATED...BUT MODELS ARE STILL INDICATING WIND CRITERIA CONDITIONS LATER THIS AFTERNOON...AND HAVE OPTED TO KEEP THE WIND ADVISORY GOING UNTIL 8PM TONIGHT. LATEST LOCAL WRF RUN INDICATING WINDS OVER TN TONIGHT COULD REMAIN AT OR ABOVE ADVISORY CRITERIA UNTIL MIDNIGHT OR SO...BUT THIS REMAINS THE OUTLIER OF THE OTHER MODEL CONSENSUS. CONDITIONS WILL NEED TO BE MONITORED AS THE ADVISORY EXPIRATION TIME APPROACHES TO DETERMINE IF AN EXTENSION IS WARRANTED. AS FOR FIRE WEATHER...WITH RH VALUES AND WINDS OUTSIDE OF CRITERIA FRIDAY...WILL ALLOW THE FIRE DANGER STATEMENT TO RUN THROUGH 8 PM TONIGHT...WITH NO ADDITIONAL PRODUCT ISSUED AT THIS TIME. 31 .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... BERMUDA LIKE RIDGE OVER THE AREA SAT NIGHT BEGINS WEAKENING AS STRONGER WEDGE LIKE RIDGE BUILDS INTO THE AREA FROM THE NE. THIS WEDGE BUILDS DOWN THE EASTERN SEABOARD SUNDAY AND INTO N GA BY MONDAY MORNING. THIS WEDGE SHOULD KEEP GA IN STABLE EASTERLY FLOW WITH MOSTLY CLOUDY SKIES THROUGH NEXT THU. INSTABILITY INDICES PEAK EVERYDAY IN THE LONG TERM AROUND 18Z-00Z BUT WITH THIS RIDGE OVER THE AREA IT SHOULD HELP TO KEEP A CAP ON THINGS. EVEN WITH A FORECAST COLD AIR DAMMING EVENT...EXPECT TEMPERATURES TO STAY SLIGHTLY WARMER THAN SEASONAL NORMS. 01 && .AVIATION... 18Z UPDATE... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO REMAIN NORTH OF TERMINALS THIS EVENING. GUSTY SOUTHWEST WINDS TO 18-25KTS WILL CONTINUE THROUGH EARLY EVENING...WITH WINDS DIMINISHING TO 5-8KTS OVERNIGHT. VFR CONDITIONS ARE EXPECTED OVERNIGHT...WITH MVFR CONDITIONS POSSIBLE EARLY FRIDAY MORNING FOR EASTERN AND SOUTHERN GA. CONDITIONS LOOK MORE FAVORABLE FOR THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE STATE LATE AFTERNOON FRIDAY...THOUGH STILL ONLY A SLIGHT CHANCE...SO HAVE OPTED TO LEAVE TS/SHRA OUT OF TAFS AT THIS TIME. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS EXCEPT LOW TO MEDIUM CONFIDENCE ON MVFR CONDITIONS FRIDAY MORNING AND CONVECTION FRIDAY AFTERNOON. 08 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 84 59 87 / 30 30 20 5 ATLANTA 63 81 62 84 / 20 20 10 5 BLAIRSVILLE 58 78 55 81 / 60 30 30 10 CARTERSVILLE 60 81 59 87 / 40 30 20 10 COLUMBUS 62 84 61 86 / 5 10 10 5 GAINESVILLE 61 81 60 83 / 50 30 20 10 MACON 61 85 59 87 / 5 20 10 5 ROME 62 82 58 87 / 50 30 20 10 PEACHTREE CITY 59 82 57 85 / 10 20 10 5 VIDALIA 62 86 62 86 / 5 20 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && 31/01/08
Hazardous weather outlook, Apr 26, 12:59 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1259 PM EDT THU APR 26 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1259 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED TODAY AND THIS EVENING OVER NORTH GEORGIA. ISOLATED SEVERE STORMS WILL BE POSSIBLE. HIGH FIRE DANGER CONDITIONS AND A WIND ADVISORY IN EFFECT OVER NORTH AND CENTRAL GEORGIA TODAY INTO THIS EVENING. .SYNOPSIS... THERE IS AN AREA OF A HIGH PRESSURE OVER THE GULF OF MEXICO TODAY. THERE ARE ALSO A FEW UPPER LEVEL DISTURBANCES RIPPLING THROUGH THE REGION AHEAD OF AN APPROACHING COLD FRONT. .PRIMARY HAZARDS... PRIMARY HAZARDS TODAY ARE GUSTY WINDS...OCCASIONAL LIGHTNING...AND NICKEL TO QUARTER SIZE HAIL. .DISCUSSION... AVAILABLE MOISTURE...INSTABILITY...AND UPPER LEVEL SUPPORT IS CREATING A THREAT OF THUNDERSTORMS FOR NORTH GEORGIA TODAY. MUCAPE VALUES ABOVE 1500 AND 0 TO 6 KM BULK SHEAR OF 35 TO 40 KTS WILL PROVIDE A GOOD ENVIRONMENT FOR THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE STATE. THE GUSTY WINDS MAINLY CAUSED BY THE GRADIENT BETWEEN A GULF HIGH PRESSURE SYSTEM AND AN AREA OF LOW PRESSURE IN THE OHIO AND TENNESSEE RIVER VALLEYS WILL CREATE A RISK OF HIGH FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS POSSIBLE FRIDAY THROUGH MONDAY...AND AGAIN WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 26, 3:28 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT THU APR 26 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 328 PM EDT THU APR 26 2012 ...FIRE DANGER STATEMENT... ...HIGH FIRE DANGER CONDITIONS EXPECTED THIS AFTERNOON THROUGH EARLY EVENING NORTH AND CENTRAL GEORGIA LOW RELATIVE STRONG WINDS... SUSTAINED WINDS OF 10 TO 20 MPH CAN BE EXPECTED ALONG WITH GUSTS OF 30 TO 35 MPH. RELATIVE HUMIDITIES WILL LIKELY STAY ABOVE 25 PERCENT. WITH DRY FUELS...HIGH FIRE DANGER CONDITIONS CAN BE EXPECTED. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES CONCERNING WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION.
Special weather statement, Apr 26, 6:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT THU APR 26 2012
GAZ008-009-262315-
628 PM EDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION AND TOWNS
COUNTIES UNTIL 715 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 8 MILES NORTH OF GUMLOG...AND MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM AS
IT MOVES ACROSS PARTS OF UNION AND TOWNS COUNTIES THROUGH 715 PM
EDT. OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS
STORM.
IF YOU ARE IN THE PATH OF THIS STORM... PLEASE MOVE IN DOORS UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3499 8354 3494 8355 3493 8359 3488 8365
3482 8365 3480 8367 3478 8382 3473 8384
3474 8394 3473 8397 3474 8410 3480 8410
3480 8413 3485 8415 3489 8411 3495 8418
3499 8413
TIME...MOT...LOC 2224Z 308DEG 35KT 3507 8394The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:16 AM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 59 min |
| Apr 26, 9:34 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Towns, Union, White | 41 min |
| Apr 26, 10:14 AM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Apr 26, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 46 min |
| Apr 26, 7:12 PM EDT | Special Weather Statement | FFC | Fannin, Murray | 33 min |
| Apr 26, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 21 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.